My son experiences big white blotches on his face during heavy exercise such as running in soccer, gym class etc. After discontinuing exercise the blotches gradually disappear. It is quite pronounced. He also tells us he gets dizzy and nauseous.
From the symptoms the possibility of exercise urticaria needs to be ruled out. Most symptoms can be controlled by taking antihistaminics like Benadryl or Claritin or zyrtec. Your son should slow down or stop exercise as soon as symptoms start. He should always exercise with a partner who knows about your condition.
In some people, eating certain foods before exercise may make allergic symptoms more likely to occur. Keep track of what you eat before exercising for a few weeks. If you notice a pattern to your symptoms that seems related to a certain food, ask him to stop eating it for a while and see if the hives stop. Also, he should not exercise for 4 to 6 hours after he eats.
If still the symptoms do not improve then please get a clinical examination done by a dermatologist. I hope it helps. Take care and regards.
Thank you so much for this information. I did look up Exercise Urticaria. Some symptoms are very similar but he does not experience, itching, hives or shortness of breath. However, he does experience fatigue, unusual warmth, nausea, feels like he could pass out, and then he gets the blotchy red and white patches on his face. I am concerned it could be possibly related to blood pressure and/or a cardiac issue? Can you let me know your thoughts? Thanks so much!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.